Can TB Bacteria Recur While On Treatment?
Alodok, I am a TB patient who has been walking 50 days where lately my body feels back to the early days of TB treatment, palpitations. cough, itchy throat, phlegm, part of the body pain, fatigue, dizziness, nausea and diarrhea (all complaints are still mild). Whereas before my body felt healthy and returned to normal, what I wanted to ask was whether the treatment of TB had a recurring side effect, or could the TB bacteria be active again and cause TB symptoms in general? and use a towel / handkerchief instead of a mask is enough?
Thank you for the question.
TB (tuberculosis) is an infectious disease that can attack various organs, such as the lungs, lymph nodes, and so on. Depending on the severity and organs of the infected, this condition can vary in clinical symptoms.
Provided you are disciplined undergoing treatment, within 2 months (intensive treatment phase) usually the symptoms of TB will be much improved. Conversely, if the treatment you take is less than optimal, then complaints may recur. Your condition that has palpitations, coughs, itchy and phlegm throat, body aches, fatigue, dizziness, nausea, and diarrhea, may arise due to suboptimal treatment, but can also occur due to other factors, such as OAT resistance ( anti-TB drugs), drug side effects, and other disorders that do not always occur related to TB and its treatment, such as due to other infections, allergies, fibromyalgia, dyspepsia, intestinal inflammation, heart problems, stress, fatigue, and so on.
To improve, try making the following efforts:
Stay disciplined undergoing treatment according to doctor's advice
Get enough rest, eat foods that are high in calories and protein, exercise regularly, and don't stress so that endurance and stamina remain excellent.
Do not carelessly consume other drugs or any herbal medicine without doctor's advice
Limit excessive screaming
Use a mask while still coughing
Compress warm chest and stomach that feels uncomfortable, as well as body parts that feel pain
Avoid exposure to dust, dry air, pollution, cold, and other things that can aggravate your cough
Improve your personal hygiene and your environment
Don't eat cold and oily foods first
However, if you feel your complaint is very disturbing, or if you appear severe shortness, high fever for more than 3 days, vomiting, weakness, and other severe complaints, you can check yourself to the doctor or internist. Concerned, your complaint is related to a serious illness, even including COVID-19 which is currently raging.
For TB sufferers like you, it is not recommended to only use towels and handkerchiefs instead of masks. Because, towels and handkerchiefs are often not only used once, but many times, so that the health risks that you and those around you will experience will be even greater.
Hope this helps ...